Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 233, NWS Wichita, KS

August 25, 2005Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 25, 2005, 2:59 AM CDT for Greenwood County, Woodson County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2005, 2:59 AM CDT (07:59 UTC)
Expired
Aug 25, 2005, 3:32 AM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 250759
SVRICT
KSC073-207-250900-
/O.NEW.KICT.SV.W.0233.050825T0759Z-050825T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODSON COUNTY IN SOUTHEAST KANSAS.
  EASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 400 AM CDT.

* AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR TORONTO...OR ABOUT 13 MILES WEST OF YATES
  CENTER...MOVING EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BATESVILLE...NEOSHO FALLS...ROSE...TORONTO...VIRGIL...YATES CENTER

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3801 9604 3772 9607 3773 9553 3803 9551

$$

HOWERTON
2 follow-up statements
000 
WWUS53 KICT 250825
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT THU AUG 25 2005

KSC073-250835-
/O.CAN.KICT.SV.W.0233.000000T0000Z-050825T0900Z/
GREENWOOD KS-
325 AM CDT THU AUG 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR GREENWOOD COUNTY HAS BEEN
CANCELLED...

AT 320 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3802 9596 3772 9595 3773 9553 3803 9551

$$

KSC207-250900-
/O.CON.KICT.SV.W.0233.000000T0000Z-050825T0900Z/
WOODSON KS-
325 AM CDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WOODSON COUNTY UNTIL
400 AM CDT...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR YATES CENTER...AND MOVING
EAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WOODSON
COUNTY...INCLUDING THE TOWNS OF YATES CENTER AND ROSE.

LAT...LON 3802 9596 3772 9595 3773 9553 3803 9551

$$

HOWERTON
000 
WWUS53 KICT 250832
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CDT THU AUG 25 2005

KSC207-250843-
/O.CAN.KICT.SV.W.0233.000000T0000Z-050825T0900Z/
WOODSON KS-
333 AM CDT THU AUG 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR WOODSON COUNTY HAS BEEN
CANCELLED...

AT 329 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3802 9596 3772 9595 3773 9553 3803 9551

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:19 PM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Aug 24, 8:19 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT WED AUG 24 2005

.DISCUSSION...
MESO TRENDS/OVERNIGHT FORECAST...

SUDDENLY VERY BUSY THIS EVENING, AS SEVERE CONVECTION DEVELOPED
RAPIDLY NORTH FROM OKLAHOMA INTO SOUTH CENTRAL KANSAS. ALTHOUGH
PERHAPS INITIALLY TOO FAR NORTH WITH DEVELOPMENT, THE MESOETA MAY
HAVE BEST HANDLE ON FURTHER EVOLUTION OF LATE EVENING AND
OVERNIGHT CONVECTIVE TRENDS. LATEST SATELLITE AND RADAR SHOWED
CONVECTIVE CLUSTERS DEVELOPING ALONG TROPICAL MOISTURE PLUME FROM
NORTHWEST OKLAHOMA INTO SOUTHERN KANSAS. THE MESOETA SUGGESTS THIS
ACTIVITY WILL CONTINUE TO BLOSSOM THRU THE LATE EVENING, WITH AT
LEAST SCATTERED, TO AT TIMES NUMEROUS, STORMS AFFECTING MUCH OF
CENTRAL AND SOUTHEAST KANSAS TO THE SOUTH OF HIGHWAY 56. THEREFORE
HAVE EXPANDED FLOOD WATCH FOR THIS AREA, LESS A FEW COUNTIES IN
THE SOUTHEAST CORNER OF THE FORECAST AREA.

UPDATED GRIDS TEXT PRODUCTS COMING OUT TO REFLECT LATEST AND
EXPECTED TRENDS...

KED

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 24 2005/

DISCUSSION...

MAIN FORECAST CHALLENGE WILL BE LOCATION OF HEAVIEST PRECIP FOR
TONIGHT THROUGH FRI AS ACTIVE LATE SUMMER PATTERN REMAINS IN PLACE.

TONIGHT-THU:
WILL GO AHEAD AND CANCEL THE CURRENT FLOOD WATCH FOR CENTRAL AND
SOUTH CENTRAL KS AND ISSUE ANOTHER ONE FOR ONLY THREE COUNTIES IN SE
KS. WILL GO WITH A WATCH FOR COORDINATION PURPOSES AND ALSO THIS
WOULD BE THE MOST LIKELY COUNTIES TO BE AFFECTED. MOST OF CWA WILL
BE UNDER THE INFLUENCE OF RIGHT ENTRANCE REGION OF UPPER JET FROM
00-06Z. IT APPEARS AFTER 06Z THE BETTER ISENTROPIC LIFT AND 850MB
CONVERGENCE SHIFTS EAST OVER EXTREME EAST KS AND MO. SO FEEL THE
BEST SHOT AT SOME FLOODING TONIGHT WOULD BE BETWEEN 00-06Z TONIGHT.
THE GFS AND UK KEEP THE HEAVIER PRECIP NORTH AND EAST OF THE AREA
WITH ETA A BIT FURTHER SOUTH. WITH THIS DISCREPANCY, WILL ONLY GO
WITH THOSE THREE COUNTIES FOR WATCH TONIGHT. HOWEVER, CURRENTLY
MONITORING WEST-CENTER OK ALONG WITH WEST KS FOR ADDITIONAL
DEVELOPMENT OVER THE NEXT FEW HOURS. IF EITHER OR BOTH OF THESE
AREAS CAN ORGANIZE AN MCS, EVENING SHIFT MAY WANT TO EXPAND FLOOD
WATCH. THE PRECIP SHOULD CONTINUE SHIFTING EAST THROUGH THE DAY THU
WITH MOST OF THE AREA PRECIP FREE BY THU AFTERNOON. FEEL THE MAIN
AREAS OF PRECIP THU WILL BE OVER THE HIGH PLAINS AND EAST OF
FORECAST AREA.

JUST AS THE LAST FEW DAYS MAX TEMPS WILL BE HELD DOWN BY VERY MOIST
GROUNDS AND IT SEEMS THE GFS/MAV NUMBERS ARE WAY OVERDONE.

THU NIGHT-SAT:
STRONG UPPER WAVE WILL DIP SOUTH OVER THE NORTHERN PLAINS ON THU
NIGHT. THE RIGHT ENTRANCE REGION OF A CYCLONICLLY CURVED JET WILL
BRING WIDESPREAD SHOWERS AND STORMS TO PORTIONS OF EASTERN NE AND SW
IOWA. CORFIDI VECTORS WOULD TRACK ANYTHING THAT DEVELOP UP THERE
SOUTH AND MAY AFFECT THE NE PERIPHERY OF FORECAST AREA THU NIGHT.
WEAK SURFACE BOUNDARY SHOULD SINK SOUTH BEHIND THIS STRONG WAVE
THROUGH THE DAY FRI AND SHOULD BE THE FOCUS FOR MORE SHOWERS AND
STORMS. THE BEST SHOT FOR PRECIP SAT AND SAT NIGHT LOOKS TO BE OVER
THE SOUTHERN PORTION OF FORECAST AREA CLOSER TO WHERE THE FRONT
SHOULD BE SITUATED. JUST HAS BEEN THE CASE THE LAST SEVERAL DAYS
SHOULD BE PLENTY OF MOISTURE TO WORK WITH THESE DAYS AS FRONT REALLY
DOES NOT SLAM THOUGH SIGNIFICANTLY DRIER AIR.

WILL WARM MAX TEMPS FOR FRI AND SAT CLOSER TO NORMAL VALUES BUT AM
HESITANT TO GO TOO HIGH WITH CONTINUED MOIST GROUNDS.

SUN-WED:
LEFT SUN THROUGH TUE DRY FOR NOW AS THERE SHOULD BE SOME SUBSIDENCE
BETWEEN THE WAVE THAT LIFTS NORTH OVER THE NORTHERN GREAT LAKES AND
OUR NEXT STRONG WAVE DIGGING OVER THE PACIFIC NORTHWEST. WILL START
TO INTRODUCE SHOWERS AND STORMS AGAIN ON WED AS THIS NEXT POWERFUL
UPPER WAVE STARTS TO DIG OVER THE ROCKIES PLACING MOST OF FORECAST
AREA IN FAVORABLE DIFFLUENCE SW FLOW ALOFT. AT THIS TIME THE GFS
SEEMS TO BE DIGGING THIS SYSTEM DEEPER AND A BIT SLOWER THAN THE ECM
WHICH GOES NEGATIVE TILT WITH IT OVER THE NORTHERN PLAINS.
NEVERTHELESS THE MIDDLE OF NEXT WEEK SHOULD BE ACTIVE ACROSS THE
PLAINS.

WARMED MAXS UP FOR MON AND TUE AS WARM 850MB TEMPS START TO SPREAD
NORTH AHEAD OF APPROACHING WAVE. HOWEVER, STILL A BIT HESITANT TO GO
TOO MUCH ABOVE CLIMO WITH SOME RESIDUAL LOW LEVEL MOISTURE POSSIBLE.

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  92  71  91 /  50  30  20  30
HUTCHINSON      70  92  70  91 /  40  20  20  30
NEWTON          70  91  71  91 /  60  30  20  30
ELDORADO        70  91  72  91 /  60  40  20  30
WINFIELD-KWLD   71  93  73  92 /  50  30  20  30
RUSSELL         68  93  68  89 /  30  10  30  30
GREAT BEND      69  94  69  90 /  30  10  30  30
SALINA          69  93  70  91 /  40  30  40  40
MCPHERSON       69  92  70  91 /  50  30  30  30
COFFEYVILLE     71  90  73  92 /  60  50  20  30
CHANUTE         71  89  72  92 /  60  50  20  40
IOLA            71  89  71  91 /  60  50  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 10 AM THURSDAY FOR KSZ050-KSZ051-KSZ052-KSZ053-
KSZ067-KSZ068-KSZ069-KSZ070-KSZ071-KSZ072-KSZ082-KSZ083-KSZ091-
KSZ092-KSZ093-KSZ094-KSZ095-KSZ096-KSZ098.

&&

DARMOFAL/LAWSON
Hazardous weather outlook, Aug 25, 1:02 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT THU AUG 25 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
102 AM CDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY WEATHER CONCERN THROUGH
THE REST OF THE OVERNIGHT HOURS ACROSS PORTIONS OF CENTRAL AND
SOUTHEAST KANSAS, ESPECIALLY NORTH OF HIGHWAY 400 AND EAST OF
K-15 HIGHWAY. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WILL
BE POSSIBLE IN THESE AREAS, WHICH COULD RESULT IN SIGNIFICANT
FLOODING. LOCALIZED FLOODING FROM ISOLATED TO SCATTERED
THUNDERSTORMS IS POSSIBLE ACROSS MUCH OF THE REST OF THE AREA AS
WELL OVERNIGHT.

A FEW STRONG STORMS WILL STILL BE POSSIBLE AS WELL, WHICH COULD
PRODUCE WIND GUSTS TO 55 MPH AND HAIL UP TO DIME SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING IN
SOUTHEASTERN KANSAS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN
WITH THESE STORMS.

THE NEXT CHANCE OF THUNDERSTORMS WILL COME LATE THURSDAY NIGHT
THROUGH SATURDAY AS A COLD FRONT PUSHES INTO THE KANSAS REGION.
THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY ACCOMPANY THIS
FRONT, PARTICULARLY FRIDAY AFTERNOON AND EVENING. JUST AS THE LAST
FEW DAYS, ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
SOME FLOODING. LATER OUTLOOKS WILL BE ABLE TO DEFINE THE MAIN
THREATS FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THE REST OF THE NIGHT.
HOWEVER, CALLS FROM LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO ASSESS
POTENTIAL HIGH WATER PROBLEMS AND FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/LAWSON

In the hours before

Local storm report, Aug 24, 11:58 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT WED AUG 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     FLOOD            8 SW HUTCHINSON         37.98N 98.02W
08/24/2005                   RENO               KS   LAW ENFORCEMENT

            HIGH WATER OVER WHITESIDE ROAD.

&&

KED
Special weather statement, Aug 25, 12:05 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT THU AUG 25 2005

KSZ069-250545-
BUTLER-
1205 AM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM TOWANDA...OR 8 MILES SOUTHWEST OF
ELDORADO...EAST TO THE BUTLER GREENWOD COUNTY LINE. THESE
THUNDERSTORMS WERE MOVING NORTHEAST AROUND 30 MPH.

HAIL TO 1/2 INCH INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE
FROM THESE THUNDERSTORMS. IN ADDITION...THE CLOUD-TO-GROUND LIGHTNING
FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DANGEROUS REFRAIN FROM
USING ELECTRICAL APPLIANCES AND STAY OFF THE TELEPHONE EXCEPT IN
CASES OF EMERGENCY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Special weather statement, Aug 25, 2:06 AM CDT, 53 minutes before
KSZ051>053-067>072-083-094>096-098>100-250735-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 AM CDT THU AUG 25 2005

SEVERE THUNDERSTORM WATCH NUMBER 743 HAS BEEN ALLOWED TO EXPIRE
FOR ALL AREAS ACROSS CENTRAL AND SOUTHEAST KANSAS. HOWEVER, HEAVY
RAINFALL AND FLOODING WILL REMAIN A CONCERN, ESPECIALLY EAST OF THE
TURNPIKE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS.

KLEINSASSER
Local storm report, Aug 25, 2:26 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT THU AUG 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     FLOOD            PEABODY                 38.17N 97.11W
08/25/2005                   MARION             KS   LAW ENFORCEMENT

            MINOR STREET FLOODING.

&&

KED
Local storm report, Aug 25, 2:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT THU AUG 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     FLOOD            FLORENCE                38.24N 96.93W
08/25/2005                   MARION             KS   LAW ENFORCEMENT

            MINOR STREET FLOODING.

&&

KED
Special weather statement, Aug 25, 2:38 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 AM CDT THU AUG 25 2005

KSZ067-068-250815-
HARVEY-RENO-
238 AM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN HARVEY AND EASTERN RENO COUNTIES...

AT 235 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTH OF HAVEN...OR 9
MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:13 PM CDTSevere Thunderstorm WarningICTSumner47 min
Aug 24, 7:36 PM CDTSevere Thunderstorm WarningICTCowley39 min
Aug 24, 7:50 PM CDTSevere Thunderstorm WarningICTSedgwick40 min
Aug 24, 7:53 PM CDTSevere Thunderstorm WarningICTButler52 min
Aug 24, 8:10 PM CDTSevere Thunderstorm WarningICTCowley50 min
Aug 24, 8:20 PM CDTSevere Thunderstorm WarningICTReno40 min
Aug 24, 8:22 PM CDTSevere Thunderstorm WarningICTReno38 min
Aug 24, 8:28 PM CDTTornado WarningICTReno47 min
Aug 24, 8:35 PM CDTSevere Thunderstorm WarningICTHarvey40 min
Aug 24, 8:43 PM CDTSevere Thunderstorm WarningICTElk, Greenwood47 min
Aug 24, 8:50 PM CDTSevere Thunderstorm WarningICTReno49 min
Aug 24, 9:00 PM CDTSevere Thunderstorm WarningICTWilson45 min
Aug 24, 9:20 PM CDTSevere Thunderstorm WarningICTWoodson55 min
Aug 24, 9:31 PM CDTSevere Thunderstorm WarningICTElk, Greenwood30 min
Aug 24, 9:45 PM CDTSevere Thunderstorm WarningICTWilson45 min
Aug 24, 10:28 PM CDTSevere Thunderstorm WarningICTAllen, Neosho47 min
Aug 24, 10:42 PM CDTFlash Flood WarningICTWilson, Woodson4 hr
Aug 25, 12:04 AM CDTFlash Flood WarningICTButler, Greenwood4 hr
Aug 25, 12:26 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson4 hr
Aug 25, 3:46 AM CDTFlash Flood WarningICTMarion8 hr
Aug 25, 4:30 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Aug 25, 7:34 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Aug 25, 7:35 AM CDTFlash Flood WarningICTButler, Greenwood8 hr
Aug 25, 7:40 AM CDTFlash Flood WarningICTChase, Marion8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.